Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 154, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 23, 2003, 10:41 PM CDT for Platte County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2003, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 23, 2003, 11:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Platte County, NE
The radar
The Omaha radar (KOAX), 96 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 5:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4886 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 7.9
- Supercell composite
- 32.1
The text
As transmitted, in the capitals the NWS used until 2016.
045 WUUS53 KOAX 240341 SVROAX NEC141-240445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1039 PM CDT MON JUN 23 2003 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLATTE COUNTY IN NORTHEAST NEBRASKA THIS INCLUDES THE CITY OF COLUMBUS * UNTIL 1145 PM CDT * AT 1038 PM CDT...A TRAINED SPOTTER REPORTED A SEVERE THUNDERSTORM OVER DUNCAN...OR ABOUT 10 MILES SOUTHWEST OF COLUMBUS... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONROE AROUND 1045 PM CDT COLUMBUS...PLATTE CENTER AROUND 1100 PM CDT TARNOV...CORNLEA AROUND 1110 PM CDT HUMPHREY AROUND 1120 PM CDT CRESTON AROUND 1135 PM CDT A TRAINED WEATHER SPOTTER REPORTED ONE INCH HAIL IN DUNCAN AT 1038 PM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT MONDAY EVENING. LAT...LON 4134 9765 4142 9727 4172 9726 4173 9765 $$ NIETFELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:50 PM CDT, 7 hours 51 minutes earlier.
Area forecast discussion, Jun 23, 2:50 PM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT MON JUN 23 2003 SEVERE THUNDERSTORMS ARE MAIN CONCERN AGAIN IN THE NEAR TERM. VERY MOIST AND UNSTABLE CONDITIONS CONTINUE ACROSS THE FORECAST AREA TODAY. LATEST SFC ANALYSIS SHOWS LO NEAR SWRN NEB WITH WRMFNT EXTENDING SEWD INTO SERN KS. 18Z OAX SOUNDING SHOWS DESCENT CAP AND RUC ANALYSIS SHOWS STRONG CONVECTIVE INHIBITION ACROSS MUCH OF NEB EARLY THIS AFTERNOON. FNT WL NEED TO BE MONITORED AS IT MOVES NWD INTO CNTRL NEB WHERE VERY LARGE CAPE VALUES EXIST AND CAP IS EXPECTED TO BREAK LATER TODAY WITH FURTHER SFC HEATING. ALL PARAMETER COME TOGETHER FOR CONVECTION TO CONTINUE NEWD INTO NERN NEB AS LLJ STRENGTHENS LATER THIS EVENING AND THETA-E RIDGE MOVES OVR ERN NEB. SUPERCELLS LIKELY GIVEN 50 KTS OF 0-6KM BULK SHEAR. LOCALLY HEAVY RAINFALL IS POSSIBLE OVR NERN NEB WITH PWS NEARING 2.0 AND CORFIDI VECTORS SLOWING DOWN. WL TAPER FROM SLIGHT CHANCE POPS SOUTH TO LIKELYS NORTH. TUESDAY GIVES US MUCH OF THE SAME THING WITH CAPPED ENVIRONMENT AND RECEDING LLJ IN THE MORNING HOURS. THEN CONVECTIVE PARAMETERS COME TOGETHER AGAIN IN THE LATE AFTERNOON/EARLY EVENING HOURS AS THE LLJ INCREASES IN STRENGTH. AREA IN MOD RISK AGAIN DAY 2. FRONT FINALLY PUSHES THRU BY WED EVENING AS UPPER TROF SHIFTS EAST. POST FRONTAL SHOWERS EXPECTED WITH MUCH COOLER TEMPERATURES FORECAST. UPPER TROF MOVES EAST OF AREA BY THURSDAY AND WE THEN GET INTO NWRLY FLOW WITH WEAK RIDGING TO THE WEST. WL KEEP DRY FORECAST GOING FOR THE EXTENDED HOWEVER A COUPLE OF SHORTWAVES WILL BE RIDING OVR WEAK RIDGE AND COULD PRODUCE SOME TSTMS BY LATE WEEKEND. TOO EARLY TO TELL. .OMA...NONE. GRIFFIS
Hazardous weather outlook, Jun 23, 5:05 PM CDT, 5 hours 36 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA. THE GREATEST THREAT APPEARS TO BE IN NORTHEAST NEBRASKA...NORTH OF A LINE FROM COLUMBUS TO BLAIR. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THUNDERSTORMS MAY PUSH INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE TONIGHT INTO EARLY TUESDAY MORNING. VERY UNSTABLE AIR IS IN PLACE ACROSS THE AREA LATE THIS AFTERNOON BUT WARM MID LEVEL TEMPERATURES ARE ALSO OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA SUPPRESSING CONVECTION SO FAR. AS A STRONG LOW LEVEL JET DEVELOPS THIS EVENING THUNDERSTORMS ARE EXPECTED TO INCREASE AND INTENSIFY ACROSS PARTS OF NORTHERN NEBRASKA. WIND SHEAR WILL BE MOST FAVORABLE FOR SUPERCELL STORMS TO DEVELOP IN NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE TUESDAY NIGHT INTO WEDNESDAY AS VERY UNSTABLE AIR REMAINS IN PLACE ACROSS THE REGION. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THURSDAY AND FRIDAY...HOWEVER IT IS TOO SOON TO DETERMINE THE COVERAGE AND INTENSITY OF THESE THUNDERSTORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED TONIGHT IN PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. FOBERT
In the hours before
Local storm report, Jun 23, 8:46 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
846 PM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
840 PM BLOOMFIELD NE .75 INCH HAIL
06/23/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 23, 9:09 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
909 PM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
900 PM 2 N ROYAL NE TORNADO
06/23/03 ANTELOPE REPORTED BY STORM
SPOTTER, A BRIEF
TORNADO TOUCH DOWN.
901 PM FORDYCE NE 1.5 INCH HAIL
06/23/03 CEDAR REPORTED BY STORM
SPOTTER.Local storm report, Jun 23, 9:26 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
926 PM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
910 PM FORDYCE NE 2 INCH HAIL
06/23/03 CEDAR REPORTED BY STORM
SPOTTER.Local storm report, Jun 23, 9:47 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
947 PM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
930 PM CREIGHTON NE WIND DAMAGE
06/23/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWER LINES
DOWN.
945 PM 6 W COLERIDGE NE TORNADO REPORTED
06/23/03 CEDAR BY LAW ENFORCEMENTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 22 min |
| Jun 23, 8:31 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 44 min |
| Jun 23, 8:49 PM CDT | Tornado Warning | OAX | Antelope | 26 min |
| Jun 23, 9:00 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 45 min |
| Jun 23, 9:09 PM CDT | Tornado Warning | OAX | Cedar | 51 min |
| Jun 23, 9:14 PM CDT | Tornado Warning | OAX | Antelope, Knox | 31 min |
| Jun 23, 9:36 PM CDT | Tornado Warning | OAX | Antelope | 24 min |
| Jun 23, 9:45 PM CDT | Tornado Warning | OAX | Knox | 30 min |
| Jun 23, 10:15 PM CDT | Tornado Warning | OAX | Cedar | 30 min |
| Jun 23, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 30 min |
| Jun 23, 10:46 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 59 min |
| Jun 23, 11:04 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 26 min |
| Jun 23, 11:22 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 38 min |
| Jun 23, 11:32 PM CDT | Flash Flood Warning | OAX | Knox | 6 hr |
| Jun 24, 12:00 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 60 min |
| Jun 24, 12:04 AM CDT | Tornado Warning | OAX | Cedar | 41 min |
| Jun 24, 12:05 AM CDT | Flash Flood Warning | OAX | Cedar | 6 hr |
| Jun 24, 5:07 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 38 min |
| Jun 24, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 31 min |
| Jun 24, 6:09 PM CDT | Tornado Warning | OAX | Cedar | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.